Alert archive / New Jersey / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

January 8, 20204 counties in New Jersey; Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 8, 2020, 3:05 PM EST for 4 counties in New Jersey; Northampton County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2020, 3:05 PM EST (20:05 UTC)
Expired
Jan 8, 2020, 3:45 PM EST
In force
40 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Warren County, NJ, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS81 KPHI 082005
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EST Wed Jan 8 2020

NJZ007>010-012-PAZ062-082045-
Morris-Hunterdon-Somerset-Middlesex-Warren-Northampton-
305 PM EST Wed Jan 8 2020

...A DANGEROUS SNOW SQUALL WILL AFFECT HUNTERDON...MORRIS...SOUTHERN
WARREN...SOMERSET...NORTHEASTERN MIDDLESEX AND CENTRAL NORTHAMPTON
COUNTIES...

At 304 PM EST, a dangerous snow squall was located along a line
extending from near Morristown to Califon to near Wilson. Movement
was southeast at 45 mph.

Wind gusts up to 45 mph are possible with this dangerous squall.

Locations impacted include...
New Brunswick, Perth Amboy, Easton, Morristown, Somerville, Somerset,
Edison, East Brunswick, Bridgewater, Sayreville, Carteret, Dover,
Madison, Forks, Middlesex, Florham Park, East Hanover, Bound Brook,
Manville and Hackettstown.

This includes the following highways...
 Garden State Parkway between mile markers 125 and 134.
 Interstate 287 in New Jersey between mile markers 0 and 43.
 Interstate 78 in New Jersey between mile markers 0 and 42.
 Interstate 80 in New Jersey between mile markers 26 and 48.
 Interstate 78 in Pennsylvania between mile markers 74 and 76.
 New Jersey Turnpike between exits 10 and 13.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
      4047 7427 4042 7482 4075 7545 4087 7502
      4085 7488 4090 7476 4093 7456 4086 7432
      4079 7437 4074 7437 4067 7446 4065 7440
      4060 7446 4060 7421
TIME...MOT...LOC 2004Z 293DEG 37KT 4081 7444 4073 7481 4070 7529 

$$

Staarmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 8, 12:52 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 8, 12:52 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1252 PM EST Wed Jan 8 2020

.SYNOPSIS...
A cold front will sweep through the region this afternoon. High
pressure will build into the Northeast on Thursday before
moving offshore Thursday night and Friday. A surface low in the
Mississippi Valley Friday night will lift to the Northeast by
Sunday, with an attendant cold front moving through the Mid-
Atlantic. The front will stall to our south early next week,
with another system likely impacting the area on Tuesday or
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Scattered snow showers were continuing to move across our
region at midday.

We are expecting an arctic cold front to sweep through our
region from west to east during the early afternoon. Additional
snow showers and squalls are anticipated with the front. While
the snow squalls will produce a brief period of moderate to
heavy snow with reduced visibility, any snow accumulations
should remain generally less than an inch.

The potential for snow showers and squalls will likely decrease
from south to north in our region during the course of the
afternoon. The moisture and enhanced lift that is producing the
precipitation is forecast to lift slowly to the northeast.

The Wind Advisory will remain in place until 8:00 PM for a west
wind of 20 to 30 MPH with gusts up to 45 or 50 MPH.

Temperatures mainly in the 30s and lower 40s ahead of the
arctic front will begin to fall in its wake during the
afternoon.

&&

.SHORT TERM /THURSDAY/...
Thursday is shaping up to be a mostly sunny day with light
winds and chilly temperatures as high pressure slowly drifts
east across the region. There will be some mid and high
cloudiness around from time to time but the day will be precip
free. Highs though will only range from the upper 20s to low 30s
over the southern Poconos and NW NJ, to the mid 30s near the
I-95 corridor, to around 40 over southern Delmarva.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The medium-range period looks anomalously warm and periodically
unsettled.

The large-scale pattern features a broad and highly amplified
ridge in the western Atlantic and adjacent portions of the
Southeast. This setup is notoriously stable (read: long-
duration), and will likely result in a storm track primarily to
our west through the period (and beyond). With the Gulf wide
open in the eastern U.S., expect unusually warm and humid
conditions (especially through the weekend) with periodic bouts
of rain/showers. The heaviest rain will be to our west and north
during the period (closer to the aforementioned storm track),
owing to our relative proximity to midlevel ridging.

A surface high will be moving offshore the East Coast on
Thursday night, which should allow for a good night of
radiational cooling across the area. Though not as cold as
Wednesday night, most of the area should be below freezing
again. However, conditions will begin to warm on Friday
downstream of an intense, increasingly negatively- tilted trough
approaching the southern Plains. Widespread strong convection
will develop in advance of the trough in much of the
central/southern U.S., producing copious latent heating and
resulting in rapid downstream ridge amplification. This setup
will aid in the stability of the large-scale pattern, and also
the intensity. With widespread convection continuing as low-
level southerly flow provides unusual supplies of moisture and
instability to a large region of the eastern U.S., an intense
upper-level jet streak will develop in southeast Canada,
positively feeding back to the synoptic-scale lift downstream of
the trough. An intensifying surface low will migrate quickly
northeastward from the Mid-South to the Great Lakes region by
Saturday night. In advance, a long fetch of southerly flow will
advect warm/moist air into the Mid-Atlantic. The result will be
a nearly 48-hour period of warming (i.e., little nocturnal
cooling both Friday night and Saturday night). By Saturday,
temperatures will be well into the 60s across the area. It is
not out of the question that temperatures stay in the 60s in
most of the CWA Saturday night, an absurdly anomalous departure
of 30-40 degrees above seasonal averages.

The proximity of the mid level ridging suggests to me that most
of the period from Thursday night to Saturday will be dry,
especially for southern and eastern portions of the area. Areas
northwest of the Fall Line have the highest potential for
precipitation in a region of stronger low-level isentropic
ascent in closer proximity to the approaching system (and with
less large-scale upper-level subsidence). However, the bigger
sensible-weather impact during this period may be fog. With
rapid warm/moist advection, suspect fog will become a bigger
concern with time. Added mention of this across the area Friday
night through Saturday night. One mitigating factor will be
diurnal mixing on Saturday, which may be quite strong should the
GFS be correct. With a synoptically-enhanced low-level jet in
advance of the approaching trough, winds could gust in excess of
30 mph on Saturday.

Precipitation chances increase Saturday night and Sunday, but
the surface low will be shunted well northwest of the area. As a
result, large-scale ascent will be relatively weak in our
region (thanks to the continuing presence of the midlevel
ridge). Thus, expect showery conditions as the attendant cold
front moves through the area (some time Saturday night or
Sunday...trends are slower, which makes sense given the strength
of the downstream ridging). General changes to this period were
to increase PoPs on Sunday and lower them a bit southeast of
I-95 on Saturday. If trends continue, Sunday will be much warmer
than forecast, and even higher PoPs will be warranted.

There may be sufficient instability for some thunder as the
front moves through. Model soundings do indicate some elevated
instability in immediate advance of the cold front. Did not add
thunder mention to the forecast yet, but suspect this will be
required in later forecasts.

After frontal passage on Sunday, temperatures will cool by
10-20 degrees (which will still be well above seasonal
averages). However, the front will not make it far, likely
hanging up in the southern Mid-Atlantic. Subsequent surface
waves will develop along the front, likely bringing additional
rounds of precipitation to the area early next week given the
front's proximity. Kept mentionable PoPs for most of the Monday
to Wednesday period, though suspect there will be some fine-
tuning with timing in subsequent model cycles. Temperatures look
to be warm enough for all rain across the area, with the
possible exception of the Poconos (where at least some chance of
a wintry mix is possible, especially during the overnight
hours).

There are indications the midlevel ridge will deamplify late
next week, with perhaps a period of colder temperatures.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...Generally VFR with scattered clouds. However,
scattered snow showers until about 20Z to 22Z may briefly
reduce conditions to IFR. West to northwest wind 18 to 25 knots
with gusts around 35 to 40 knots. High confidence, except on the
exact timing and coverage of the snow showers.

Tonight...VFR under a mostly clear sky. Northwest wind 10 to 15
knots with gusts around 25 knots, diminishing to around 10
knots with no gusts. High confidence.

Outlook...
Thursday night and Friday...Sub-VFR possible as lower CIGs
begin to develop. Showers possible northwest of PHL. South winds
5 to 15 kt. Moderate confidence.

Friday night through Sunday...Periodic restrictions likely with
increasing chances of showers (especially Saturday night and
Sunday) and fog and/or low ceilings. South to southwest winds 10
to 20 kt (lighter on Friday night) with higher gusts possible.
Directions becoming westerly on Sunday. Moderate confidence.

&&

.MARINE...
Gale force offshore winds will quickly ramp up and seas will
increase to 5-7 feet this afternoon. Expect winds sustained
around 25-30 kts with gusts up to 40 kts. Winds and seas will
diminish fairly quickly tonight with mainly sub-SCA conditions
expected by daybreak Thursday.

Outlook...
Thursday night...Sub-advisory winds/seas expected, though south
winds may approach criteria late.

Friday and Friday night...South winds may reach advisory
criteria, with seas also building to around 5 feet. Fog
possible, especially Friday night.

Saturday and Saturday night...Advisory conditions probable as
southerly/southwesterly flow continues to increase. Seas may
approach 10 feet. A good chance of showers Saturday night. Fog
probable.

Sunday...Advisory conditions will likely continue as winds
become more westerly. Seas may begin to subside but will likely
remain well above 5 feet. A chance of showers.

&&

.CLIMATE...
Near record warmth is possible this weekend. Temperatures are
expected to be 15 to 25 degrees above normal. At this point the
forecast max temperatures are generally just below record
levels, though this may change in subsequent forecasts. Below
are the records and the years the records were set:

Date     KACY   KPHL    KILG     KABE    KTTN     KGED    KRDG   KMPO
01-11  62|2018 66|1975 66|1975 66|1975 65|1975 67|2014 63|1924 57|1975
01-12  67|2017 72|1890 68|2017 65|2018 68|1890 70|1975 68|1975 59|2018

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 8 PM EST this evening for PAZ060-061-070-
     071-101>106.
NJ...Wind Advisory until 8 PM EST this evening for NJZ009-010-
     012>027.
DE...Wind Advisory until 8 PM EST this evening for DEZ001>004.
MD...Wind Advisory until 8 PM EST this evening for MDZ008-012-015-
     019-020.
MARINE...Gale Warning until 1 AM EST Thursday for ANZ431-450>455.
     Gale Warning until 10 PM EST this evening for ANZ430.

&&

Synopsis...CMS
Near Term...Iovino
Short Term...Fitzsimmons
Long Term...CMS
Aviation...CMS/Iovino
Marine...CMS/Fitzsimmons
Climate...CMS/Johnson
Hazardous weather outlook, Jan 8, 10:30 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1030 AM EST Wed Jan 8 2020

NJZ009-010-012>015-017>020-022-025>027-PAZ060-061-070-071-101>106-
091530-
Hunterdon-Somerset-Middlesex-Western Monmouth-Eastern Monmouth-
Mercer-Gloucester-Camden-Northwestern Burlington-Ocean-Atlantic-
Coastal Atlantic-Coastal Ocean-Southeastern Burlington-Berks-Lehigh-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
1030 AM EST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is the possibility of additional snow squalls into this
afternoon. A rapid and brief reduction in visibility and a quick
coating of snow may occur, leading to hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ001-007-008-PAZ054-055-062-091530-
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
1030 AM EST Wed Jan 8 2020

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.

.DAY ONE...Today and tonight.

There is the possibility of additional snow squalls into this
afternoon. A rapid and brief reduction in visibility and a quick
coating of snow may occur, leading to hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-091530-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May-
Atlantic Coastal Cape May-
1030 AM EST Wed Jan 8 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ431-450>455-091530-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1030 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-091530-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
1030 AM EST Wed Jan 8 2020

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jan 8, 2:05 PM EST, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
205 PM EST Wed Jan 8 2020

PAZ070-101>106-081930-
Lower Bucks-Upper Bucks-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-
205 PM EST Wed Jan 8 2020

...A SNOW SQUALL WILL AFFECT MONTGOMERY...CENTRAL BUCKS...
NORTHEASTERN CHESTER AND NORTH CENTRAL DELAWARE COUNTIES...

At 204 PM EST, a snow squall was located along a line extending from
near Green Lane to near Honey Brook. Movement was southeast at 55
mph. A period of moderate to heavy snow and visibilities of near to
below one mile are possible as these squalls pass.

Locations impacted include...
Norristown, Pottstown, Phoenixville, Lansdale, West Norriton, East
Norriton, Downingtown, Conshohocken, Hatboro, Souderton, Ambler,
Collegeville, Royersford, Chalfont, Trappe, Hatfield, Abington,
Schwenksville, Bryn Athyn and Ivyland.

This includes the following highways...
 Interstate 476 in Pennsylvania between mile markers 11 and 19.
 Pennsylvania Turnpike between exits 312 and 343.
 Northeast Extension between exits A20 and A31.
 Interstate 76 in Pennsylvania between mile markers 327 and 335.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads may
lead to accidents. Consider delaying travel until the squall passes
your location.

LAT...LON 4006 7592 4038 7554 4040 7541 4020 7496
      4008 7520 4009 7522 4005 7526 3995 7545
TIME...MOT...LOC 1904Z 295DEG 48KT 4033 7541 4006 7585

JEO
Special weather statement, Jan 8, 2:10 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
210 PM EST Wed Jan 8 2020

NJZ001-081945-
Sussex-
210 PM EST Wed Jan 8 2020

...A DANGEROUS SNOW SQUALL WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

At 210 PM EST, a dangerous snow squall was located over Matamoras,
moving southeast at 45 mph.

Wind gusts up to 40 mph are possible with this dangerous squall.

Locations impacted include...
Port Jervis, Montague, Milford, High Point, Highland Lake, Vernon
Valley and Upper Greenwood Lake.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

LAT...LON 4123 7442 4120 7437 4115 7443 4130 7482
      4131 7479 4132 7480 4132 7479 4133 7476
      4135 7475 4136 7469
TIME...MOT...LOC 1910Z 293DEG 40KT 4135 7468

Staarmann
Special weather statement, Jan 8, 2:32 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
232 PM EST Wed Jan 8 2020

NJZ001-007>010-PAZ054-055-062-082000-
Morris-Hunterdon-Sussex-Somerset-Warren-Monroe-Northampton-Carbon-
232 PM EST Wed Jan 8 2020

...A DANGEROUS SNOW SQUALL WILL AFFECT NORTHERN HUNTERDON...MORRIS...
SOUTHWESTERN SUSSEX...WARREN...NORTHERN SOMERSET...EAST CENTRAL
CARBON...SOUTHERN MONROE AND NORTHAMPTON COUNTIES...

At 232 PM EST, a dangerous snow squall was located along a line
extending from Millbrook to Delaware Water Gap to near Beltzville
State Park. Movement was southeast at 45 mph.

Wind gusts up to 45 mph are possible with this dangerous squall.

Locations impacted include...
Easton, Morristown, Newton, Bethlehem, Dover, Madison, Hopatcong,
Forks, Florham Park, East Hanover, Lincoln Park, East Stroudsburg,
Hackettstown, Chatham, Boonton, Wilson, Wharton, Washington, Rockaway
and Blairstown.

This includes the following highways...
 Interstate 287 in New Jersey between mile markers 21 and 50.
 Interstate 78 in New Jersey between mile markers 0 and 42.
 Interstate 80 in New Jersey between mile markers 0 and 48.
 Interstate 80 in Pennsylvania between mile markers 308 and 314.
 Interstate 78 in Pennsylvania between mile markers 69 and 76.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in snow squalls. Be prepared for
snow or ice covered roads. Slow down and allow extra time when
traveling.

LAT...LON 4094 7428 4090 7427 4091 7433 4083 7433
      4076 7438 4075 7436 4068 7445 4066 7445
      4066 7440 4065 7442 4058 7519 4060 7520
      4061 7520 4057 7528 4092 7571 4099 7525
      4110 7505 4109 7501 4114 7492
TIME...MOT...LOC 1932Z 297DEG 37KT 4108 7494 4096 7516 4090 7560

Staarmann
Special weather statement, Jan 8, 2:33 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
233 PM EST Wed Jan 8 2020

PAZ070-071-102>104-082000-
Eastern Montgomery-Western Montgomery-Delaware-Eastern
Chester-Philadelphia-
233 PM EST Wed Jan 8 2020

...A SNOW SQUALL WILL AFFECT SOUTHEASTERN MONTGOMERY...NORTHEASTERN
CHESTER...PHILADELPHIA AND NORTHEASTERN DELAWARE COUNTIES...

At 233 PM EST, a snow squall was located over King Of Prussia, or 13
miles northeast of West Chester, moving southeast at 50 mph. A brief
period of moderate to heavy snow and visibilities of near to below
one mile are possible as this squall passes.

Locations impacted include...
Philadelphia, Camden, Norristown, West Norriton, East Norriton,
Yeadon, Conshohocken, Jenkintown, Narberth, East Lansdowne,
Rockledge, Wissinoming, Morris Park, Bryn Mawr, Trout Lake, Tacony,
Radnor Township, Broomall, Kensington and Newtown Square.

This includes the following highways...
 Interstate 95 in Pennsylvania between mile markers 15 and 32.
 Interstate 476 in Pennsylvania between mile markers 7 and 19.
 Pennsylvania Turnpike between exits 326 and 333.
 Northeast Extension near exit A20.
 Interstate 676 in Pennsylvania between mile markers 0 and 1.
 Interstate 76 in Pennsylvania between mile markers 327 and 351.

Use extra caution if you must travel into or through this snow
squall. Rapid changes in visibility and potentially slick roads may
lead to accidents. Consider delaying travel until the squall passes
your location.

LAT...LON 4009 7548 4010 7546 4011 7547 4017 7543
      4005 7498 4002 7501 4002 7504 3998 7508
      3996 7513 3990 7513 3988 7515 4001 7553
TIME...MOT...LOC 1933Z 294DEG 45KT 4006 7539

JEO
Special weather statement, Jan 8, 2:46 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
246 PM EST Wed Jan 8 2020

PAZ060-061-082030-
Lehigh-Berks-
246 PM EST Wed Jan 8 2020

...A DANGEROUS SNOW SQUALL WILL AFFECT EASTERN BERKS AND CENTRAL
LEHIGH COUNTIES...

At 246 PM EST, a dangerous snow squall was located over McKeansburg,
or near Schuylkill Haven, moving southeast at 35 mph.

Wind gusts up to 45 mph are possible with this dangerous squall.

Locations impacted include...
Allentown, Emmaus, Kutztown, Hamburg, Fleetwood, Laureldale, Topton,
Leesport, Shoemakersville, Bally, Bechtelsville, Lyons,
Lenhartsville, Wanamakers, Ancient Oaks, Claussville, Zionsville,
Macungie, Alburtis and Centerport.

This includes the following highways...
 Interstate 78 in Pennsylvania between mile markers 24 and 62.
 Northeast Extension near exit A56.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in snow squalls. Be prepared for
snow or ice covered roads. Slow down and allow extra time when
traveling.

LAT...LON 4058 7605 4057 7602 4063 7600 4069 7585
      4056 7542 4026 7574 4054 7616
TIME...MOT...LOC 1946Z 303DEG 29KT 4064 7604

Staarmann
Special weather statement, Jan 8, 3:05 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EST Wed Jan 8 2020

NJZ007>010-012-PAZ062-082045-
Morris-Hunterdon-Somerset-Middlesex-Warren-Northampton-
305 PM EST Wed Jan 8 2020

...A DANGEROUS SNOW SQUALL WILL AFFECT HUNTERDON...MORRIS...SOUTHERN
WARREN...SOMERSET...NORTHEASTERN MIDDLESEX AND CENTRAL NORTHAMPTON
COUNTIES...

At 304 PM EST, a dangerous snow squall was located along a line
extending from near Morristown to Califon to near Wilson. Movement
was southeast at 45 mph.

Wind gusts up to 45 mph are possible with this dangerous squall.

Locations impacted include...
New Brunswick, Perth Amboy, Easton, Morristown, Somerville, Somerset,
Edison, East Brunswick, Bridgewater, Sayreville, Carteret, Dover,
Madison, Forks, Middlesex, Florham Park, East Hanover, Bound Brook,
Manville and Hackettstown.

This includes the following highways...
 Garden State Parkway between mile markers 125 and 134.
 Interstate 287 in New Jersey between mile markers 0 and 43.
 Interstate 78 in New Jersey between mile markers 0 and 42.
 Interstate 80 in New Jersey between mile markers 26 and 48.
 Interstate 78 in Pennsylvania between mile markers 74 and 76.
 New Jersey Turnpike between exits 10 and 13.

Visibilities will drop quickly to less than a quarter of a mile in
this dangerous squall.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
      4047 7427 4042 7482 4075 7545 4087 7502
      4085 7488 4090 7476 4093 7456 4086 7432
      4079 7437 4074 7437 4067 7446 4065 7440
      4060 7446 4060 7421
TIME...MOT...LOC 2004Z 293DEG 37KT 4081 7444 4073 7481 4070 7529

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:49 AM ESTSnow Squall WarningPHIWarren41 min
Jan 8, 8:28 AM ESTSnow Squall WarningPHICumberland, Gloucester, Salem47 min
Jan 8, 8:30 AM ESTSnow Squall WarningPHISussex, Warren45 min
Jan 8, 8:48 AM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren42 min
Jan 8, 9:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem46 min
Jan 8, 9:57 AM ESTSpecial Weather StatementPHIAtlantic33 min
Jan 8, 12:49 PM ESTSnow Squall WarningPHIBurlington, Camden26 min
Jan 8, 1:08 PM ESTSnow Squall WarningPHIBurlington, Camden37 min
Jan 8, 1:48 PM ESTSnow Squall WarningPHISussex, Warren42 min
Jan 8, 2:10 PM ESTSpecial Weather StatementPHISussex35 min
Jan 8, 2:18 PM ESTSnow Squall WarningPHIMorris, Sussex42 min
Jan 8, 2:32 PM ESTSpecial Weather StatementPHIMorris, Warren28 min
Jan 8, 4:24 PM ESTSpecial Weather StatementPHIWarren36 min
Jan 8, 6:10 PM ESTSmall Craft AdvisoryPHI13 hr
Jan 8, 7:44 AM ESTSnow Squall WarningPHIChester46 min
Jan 8, 8:28 AM ESTSnow Squall WarningPHIBerks, Bucks, Chester, Delaware, Montgomery47 min
Jan 8, 11:25 AM ESTSnow Squall WarningPHIBerks35 min
Jan 8, 12:07 PM ESTSpecial Weather StatementPHIMontgomery23 min
Jan 8, 12:38 PM ESTSpecial Weather StatementPHIMontgomery, Philadelphia37 min
Jan 8, 2:05 PM ESTSpecial Weather StatementPHIMontgomery25 min
Jan 8, 2:33 PM ESTSpecial Weather StatementPHIPhiladelphia27 min
Jan 8, 2:46 PM ESTSpecial Weather StatementPHIBerks44 min
Jan 8, 9:19 AM ESTSpecial Weather StatementPHINew Castle26 min

Nearby

Special Weather Statements in New Jersey, 2020Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.